Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 22, 2008, 7:14 PM CDT for Decatur County, Kansas; Red Willow County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 7:14 PM CDT (00:14 UTC)
- Expired
- May 22, 2008, 8:02 PM CDT
- In force
- 48 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Decatur County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 149 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:27 PM CDT | TSTM WND DMG | 3 N Lebanon, NE | LIGHT POLES SNAPED AND GARAGE DESTROYED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:52 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGLD 230013
TORGLD
KSC039-NEC145-230115-
/O.NEW.KGLD.TO.W.0030.080523T0014Z-080523T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
EASTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 815 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AND EXTREMELY DANGEROUS TORNADO 9 MILES SOUTH OF LEBANON...
OR 9 MILES NORTHWEST OF NORCATUR...MOVING NORTHEAST AT 26 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES SOUTHEAST OF DANBURY AROUND 725 PM CDT...
LEBANON AROUND 730 PM CDT...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 100 AND 110.
THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 88 AND 98.
IF YOU ARE AT HOME...SEEK SHELTER IN A BASEMENT IF POSSIBLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID
WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4034 10017 4001 10018 3999 10019 3976 10020
3987 10051 4035 10036 4035 10030
TIME...MOT...LOC 0014Z 208DEG 23KT 3993 10030
$$
JRM4 follow-up statements
000
WWUS53 KGLD 230024
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT THU MAY 22 2008
KSC039-NEC145-230115-
/O.CON.KGLD.TO.W.0030.000000T0000Z-080523T0115Z/
DECATUR KS-RED WILLOW NE-
724 PM CDT THU MAY 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN
RED WILLOW AND NORTHEASTERN DECATUR COUNTIES...
AT 722 PM CDT...A TORNADO IS OCCURRING. THIS TORNADO WAS LOCATED
NEAR LEBANON...MOVING NORTHEAST AT 26 MPH. THE COMMUNITY OF LEBANON
IS DIRECTLY IN THE PATH OF THIS STORM. TAKE SHELTER NOW
THE TORNADO WILL BE NEAR...
BARTLEY AROUND 750 PM CDT...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 100 AND 110.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4001 10018 3996 10020 3994 10047 4035 10036
4034 10017
TIME...MOT...LOC 0024Z 208DEG 23KT 4005 10027
$$
JRM000
WWUS53 KGLD 230031
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT THU MAY 22 2008
KSC039-230041-
/O.CAN.KGLD.TO.W.0030.000000T0000Z-080523T0115Z/
DECATUR KS-
731 PM CDT THU MAY 22 2008
...THE TORNADO WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4001 10018 4001 10019 4001 10044 4035 10036
4034 10017
TIME...MOT...LOC 0031Z 208DEG 23KT 4009 10024
$$
NEC145-230115-
/O.CON.KGLD.TO.W.0030.000000T0000Z-080523T0115Z/
RED WILLOW NE-
731 PM CDT THU MAY 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN
RED WILLOW COUNTY...
AT 727 PM CDT...A TORNADO IS OCCURRING. THIS TORNADO WAS LOCATED
NEAR LEBANON...MOVING NORTHEAST AT 26 MPH. GOLFBALL SIZE HAIL IS
ALSO POSSIBLE WITH THIS STORM.
THE TORNADO WILL BE NEAR...
BARTLEY AROUND 750 PM CDT...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 100 AND 110.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4001 10018 4001 10019 4001 10044 4035 10036
4034 10017
TIME...MOT...LOC 0031Z 208DEG 23KT 4009 10024
$$
JRM000
WWUS53 KGLD 230047
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT THU MAY 22 2008
NEC145-230115-
/O.CON.KGLD.TO.W.0030.000000T0000Z-080523T0115Z/
RED WILLOW NE-
747 PM CDT THU MAY 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN RED WILLOW COUNTY...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHEAST OF
BARTLEY...MOVING NORTHEAST AT 26 MPH.
THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN RED WILLOW COUNTY AROUND 800 PM CDT...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 102 AND 110.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.
LAT...LON 4013 10018 4011 10022 4014 10037 4035 10036
4034 10017
TIME...MOT...LOC 0047Z 204DEG 23KT 4019 10021
$$
JRM000
WWUS53 KGLD 230102
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT THU MAY 22 2008
NEC145-230112-
/O.CAN.KGLD.TO.W.0030.000000T0000Z-080523T0115Z/
RED WILLOW NE-
802 PM CDT THU MAY 22 2008
...THE TORNADO WARNING FOR NORTHEASTERN RED WILLOW COUNTY IS
CANCELLED...
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 102 AND 110.
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM CDT THURSDAY EVENING FOR NORTHWESTERN KANSAS AND
SOUTHWEST NEBRASKA.
LAT...LON 4013 10018 4011 10022 4014 10037 4035 10036
4034 10017
TIME...MOT...LOC 0102Z 204DEG 23KT 4028 10016
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 22, 2:23 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 22, 2:23 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT THU MAY 22 2008
.DISCUSSION...
123 PM MDT THU MAY 22 2008
FORECAST PROBLEMS INTO THE WEEKEND WILL CONTINUE TO REVOLVE AROUND
STRONG WINDS...FIRE WEATHER CONCERNS...AND BOUTS OF SEVERE
THUNDERSTORMS. SATELLITE SHOWING THAT THE AMPLIFICATION PROCESS
CONTINUES. UPPER LOW NOW HAS NOT ONLY CUT OFF OVER THE GREAT BASIN...
BUT HAS ALSO BEGUN TO RETROGRESS. WITH VERY STRONG RIDGE IN THE
EASTERN PACIFIC AND STRONG CENTRAL NORTH AMERICA RIDGE/LARGE
EASTERN NORTH AMERICAN UPPER LOW...CONTINUE TO EXPECT VERY LITTLE
CHANGE IN THE UPPER FLOW.
ON THIS PACKAGE WILL NOT BE ISSUING ANY NEW HIGHLIGHTS. WILL BE TIED
UP WITH SEVERE WEATHER...AND DO NOT WANT TO BURDEN EVENING CREW
WITH UPDATES. WILL HIT THESE PARAMETERS HARD IN THE GRIDS AND
REGULARLY ISSUED PRODUCTS. WILL LET OVERNIGHT CREW DECIDE ON THE
NEED FOR ANY WIND AND FIRE HIGHLIGHTS.
TONIGHT/FRIDAY...DRY LINE HAS SET UP FURTHER SOUTH AND WEST THAN
DEPICTED 24 HOURS AGO. AHEAD OF THIS...LOW LEVEL AIR MASS IS VERY
MOIST WITH DEEP SOUTHERLY FLOW ABOVE THIS BRINGING IN ADDITIONAL
MOISTURE. STRONG SHORTWAVE TROUGH AND JET SEGMENT TO OUR WEST AND
SOUTH WILL MOVE INTO THE AREA THIS AFTERNOON. ALSO EXPECT DIFLUENT
FLOW ALOFT TO SPREAD OVER THE AREA. SO EXPECT WIDESPREAD
THUNDERSTORMS WITH SEVERE WEATHER ALMOST A DEFINITE. ANOTHER CONCERN
IS LOCALLY HEAVY RAINFALL. STORMS THAT FORMED YESTERDAY IN COLORADO
TRAINED OVER THE SAME AREA. EVEN THOUGH STORMS WILL BE MOVING
QUICKLY WOULD EXPECT THE SAME TRAINING AFFECT TODAY WITH A MUCH
MORE MOIST AIR MASS. EXCESSIVE RAINFALL DISCUSSION HAS MENTIONED OUR
AREA. SO IN ADDITION TO THE SEVERE THUNDERSTORMS WILL MENTION HEAVY
RAINFALL AS WELL.
SIMILAR SETUP FOR FRIDAY...AND ALL THE WEATHER DEPENDS ON THE
POSITION OF THE DRY LINE. OBVIOUSLY GREATER POPS WILL BE TO NORTH
AND EAST OF THIS FEATURE. WILL BE CLOSE TO ABOVE WIND ADVISORY
CRITERIA FOR MOST OF THE AREA. SOME PLACES AGAIN MAY GET CLOSE TO
HIGH WIND WARNING. WEST OF THE DRY LINE MAY NEED A FIRE HIGHLIGHT AS
WELL. WILL BE GOING NEAR TO BELOW GUIDANCE.
FRIDAY NIGHT/SATURDAY...POPS WILL BE ORIENTED FOR THE NIGHT
ACCORDING TO THE BOUNDARY POSITION. WILL PROBABLY BE HIGHER OVER THE
NORTHEAST HALF AGAIN. ON SATURDAY...WHEREVER THE DRY LINE IS WILL BE
DETERMINER FOR POPS...AND WILL PUT IN THE APPROPRIATEPOPS.
SATURDAY NIGHT/SUNDAY...AGAIN NOT A LOT TIME TO LOOK AT THIS. POPS
CHANCE AND COVERAGE WILL BE DETERMINED BY BOUNDARY POSITION.
SUNDAY NIGHT THROUGH THURSDAY...DID NOT SPEND A LOT OF TIME ON THIS
DUE TO CURRENT AND EXPECTED HAZARDOUS WEATHER. SOME KIND OF
BOUNDARY WILL BE IN...NEAR OR MOVING THROUGH DURING THIS TIME. ALSO
PERIODIC PIECES OF THE JET AND SHORTWAVE TROUGHS MOVING THROUGH IN
SOUTHWEST FLOW ALOFT MAKE FOR SOME KIND OF CHANCE THROUGH THE WHOLE
PERIOD. USED HPC GRIDS AND TWEEKED THEM AT MOST.
THANKS TO ALL FOR COLLABORATION.
BULLER
&&
.AVIATION...
1130 AM MDT THU MAY 22 2008
FOR THE 18Z TAFS...STRONG SOUTH/SOUTHEASTERLY WINDS WILL CONTINUE
AND CONDITIONS WILL FLUCTUATE BETWEEN VFR AND MVFR THROUGH THE FIRST
12 HOURS OF THE TAF PERIOD. AS THE STRATUS BEGINS TO LIFT
THUNDERSTORMS WILL ENTER THE REGION.
KJ
&&
.FIRE WEATHER...
123 PM MDT THU MAY 22 2008
AS STATED ABOVE DUE TO TIME CONSTRAINTS DUE TO EXPECTED SEVERE
WEATHER...WILL NOT BE ISSUING ANY FIRE WEATHER HIGHLIGHTS AT THIS
TIME. HOWEVER...GRIDS AND APPROPRIATE PRODUCTS WILL BE ADJUSTED TO
FIT EXPECTED CONDITIONS. IT WILL BE POSSIBLE...ESPECIALLY ON
SATURDAY...TO REACH CRITICAL FIRE WEATHER CONDITIONS.
BULLER
&&
GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR KSZ027-041.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-254.
HIGH WIND WARNING UNTIL 6 PM MDT THIS AFTERNOON FOR COZ091-092.
&&
WFO GOODLANDHazardous weather outlook, May 22, 2:37 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 137 PM MDT THU MAY 22 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 137 PM MDT THU MAY 22 2008 /237 PM CDT THU MAY 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ...DANGEROUS SEVERE WEATHER OUTBREAK LIKELY THIS AFTERNOON... SUPERCELL THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND TORNADOES. STRONG VERTICAL WIND SHEAR AND FAVORABLE INSTABILITY WILL CREATE THE POTENTIAL FOR A FEW LONG TRACKED TORNADOES. THIS IS A PARTICULARLY DANGEROUS SITUATION AND PEOPLE ACROSS THE TRI STATE AREA SHOULD BE PREPARED FOR POTENTIALLY DANGEROUS WEATHER THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND EAST OF A JOES TO SELKIRK LINE. STORMS WILL MOVE RAPIDLY TO THE NORTH...HOWEVER IF TRAINING OF STORMS OCCURS...AREAS OF HEAVY RAINFALL ARE POSSIBLE. THUNDERSTORMS WILL CONTINUE INTO TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70. IN ADDITION...STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE AREA TODAY. THE STRONGEST WINDS WILL BE SOUTH OF THE INTERSTATE... WHERE SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. ELSEWHERE WINDS WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF UP TO 50 MPH. AREAS OF BLOWING DIRT MAY ALSO DEVELOP...ESPECIALLY IN OPEN COUNTRY. EXTREME FIRE WEATHER WILL EXIST THIS AFTERNOON IN THE SOUTHWEST PORTION OF THE AREA...GENERALLY SOUTH OF A FLAGLER COLORADO TO RUSSEL SPRINGS KANSAS LINE. LOW RELATIVE HUMIDITY COMBINED WITH VERY STRONG WINDS WILL RESULT IN VERY DANGEROUS BURNING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SURFACE TROUGH REMAINS IN PLACE ACROSS THE TRI-STATE REGION FRIDAY AND SATURDAY WITH DRY AND WINDY CONDITIONS ACROSS MAINLY THE WESTERN PORTION OF THE FORECAST AREA WITH THUNDERSTORMS ACROSS MAINLY THE EASTERN SECTIONS. ADDITIONAL CRITICAL FIRE WEATHER CONDITIONS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO SATURDAY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. JRM
In the hours before
Local storm report, May 22, 6:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TORNADO 1 S DRESDEN 39.61N 100.42W
05/22/2008 DECATUR KS NWS EMPLOYEE
2 TORNADOES. 1 EAST OF HIGHWAY 23, AND 1 WEST OF HIGHWAY
23.
&&
SJOHNSONLocal storm report, May 22, 6:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TORNADO 3 NNE DRESDEN 39.66N 100.40W
05/22/2008 DECATUR KS LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, May 22, 6:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL OBERLIN 39.82N 100.53W
05/22/2008 M0.75 INCH DECATUR KS CO-OP OBSERVER
&&
SJOHNSONLocal storm report, May 22, 6:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TORNADO E KANONA 39.80N 100.39W
05/22/2008 DECATUR KS LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, May 22, 7:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 3 WSW GOVE 38.94N 100.54W
05/22/2008 M1.25 INCH GOVE KS TRAINED SPOTTER
&&
MENTZERLocal storm report, May 22, 7:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FUNNEL CLOUD 8 N OAKLEY 39.24N 100.85W
05/22/2008 THOMAS KS LAW ENFORCEMENT
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:09 PM CDT | High Wind Warning | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 4 hr |
| May 22, 7:16 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 59 min |
| May 22, 7:20 PM CDT | Tornado Warning | GLD | Graham, Norton, Sheridan | 44 min |
| May 22, 7:42 PM CDT | Areal Flood Warning | GLD | Decatur, Gove, Graham, Norton, Sheridan | 6 hr |
| May 22, 7:56 PM CDT | Tornado Warning | GLD | Norton | 49 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Norton, Sheridan | 57 min |
| May 22, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 20 min |
| May 22, 8:59 PM CDT | Tornado Warning | GLD | Graham | 38 min |
| May 22, 9:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| May 22, 10:13 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 47 min |
| May 22, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 23, 4:31 AM CDT | Wind Advisory | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 16 hr |
| May 23, 4:41 AM CDT | Red Flag Warning | GLD | Greeley, Wallace, Wichita | 16 hr |
| May 23, 4:51 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 39 min |
| May 23, 8:07 AM CDT | Severe Thunderstorm Warning | GLD | Decatur | 53 min |
| May 23, 9:39 AM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 21 min |
| May 23, 11:47 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 2 more | 17 hr |
| May 23, 1:19 PM CDT | Areal Flood Warning | GLD | Rawlins | 18 hr |
| May 23, 1:54 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 66 min |
| May 23, 2:53 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 67 min |
| May 23, 2:58 PM CDT | Areal Flood Warning | GLD | Decatur | 18 hr |
| May 23, 3:02 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 58 min |
| May 23, 3:11 PM CDT | Tornado Warning | GLD | Gove | 64 min |
| May 23, 3:37 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Sheridan | 38 min |
| May 23, 4:07 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 53 min |
| May 23, 4:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 67 min |
| May 23, 4:33 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan, Thomas | 42 min |
| May 23, 4:44 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 6 hr |
| May 23, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas, Wichita | 38 min |
| May 23, 4:52 PM CDT | Tornado Warning | GLD | Decatur, Graham, Norton, Sheridan | 53 min |
| May 23, 5:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 60 min |
| May 23, 5:15 PM CDT | Tornado Warning | GLD | Gove | 60 min |
| May 23, 5:19 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 26 min |
| May 23, 5:26 PM CDT | Tornado Warning | GLD | Thomas | 10 min |
| May 23, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan, Thomas | 24 min |
| May 23, 5:44 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 61 min |
| May 23, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 26 min |
| May 23, 6:06 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 39 min |
| May 23, 6:10 PM CDT | Tornado Warning | GLD | Gove, Graham, Sheridan | 65 min |
| May 23, 6:17 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 42 min |
| May 23, 6:25 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton, Sheridan | 52 min |
| May 23, 6:31 PM CDT | Tornado Warning | GLD | Decatur, Graham, Sheridan | 44 min |
| May 23, 6:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 21 min |
| May 23, 6:36 PM CDT | Tornado Warning | GLD | Wallace | 24 min |
| May 23, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 34 min |
| May 23, 6:58 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 62 min |
| May 23, 2:20 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 55 min |
| May 23, 3:16 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 59 min |
Nearby
Tornado Warnings in Kansas, 2008Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.